MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer (person): initial reporter is a charge tech at (b)(6) hospital occupation: charge tech.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was discovered during manufacturer bench testing that a previously unopened, returned ultrathane cope nephroureterectomy set leaked.The unopened products were returned as a result of a previously reported leak captured under mdr #1820334-2018-03288.The device did not make patient contact.No adverse events are associated with this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation - evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, inspection of unused product, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The visual inspection confirmed the device was unused and sealed in the packaging.All device components were measured within the correct specifications and tolerances.Leakage was observed during the functional test at the junction between the catheter tubing and connector cap.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record found two related non-conformances with the device lot.There is 100% inspection for these nonconformances prior to release and all four nonconforming devices were scrapped.It should be noted that there were four other complaints reported for this lot from the same customer.Based on the information provided, the examination of returned product, and the results of the investigation, a definitive root cause could not be established.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8271304
Report Number1820334-2019-00181
Device Sequence Number13973549
Product Code LJE
UDI-Device Identifier00827002481664
UDI-Public(01)00827002481664(17)210129(10)8544564
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2021
Device Model NumberN/A
Device Catalogue NumberULT10.2-10.2-26-NUCL-B-RH
Device Lot Number8544564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1